MAUDE Adverse Event Report: CONMED UTICA AES 50 DEG PROBE WITH SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AES 50 DEG PROBE WITH SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AES-50S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the aes-50s, aes 50 deg probe with suction, was being used during a knee arthroscopy procedure on (b)(6) 2022 when it was reported, ¿when performing ablation with normal level of intra-articular temperature 32 degree celsius we discovered that the tip of the probe is entirely separated from the probe.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as being completed without any delay.Further assessment questioning found that the component had fallen into the surgical site and was removed with forceps.The reporter states that the current status of the patient is ¿very good¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Examinations of the returned used device, item aes-50s confirm the reported problem and found probe electrode detached from the probe tip.Detached electrode was not returned for evaluation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 24 complaints, regarding 24 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised to always maintain the active probe tip in the field of view.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Do not activate the electrode while any portion of the electrode tip is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.Electrodes and probes of monitoring, stimulating, and imaging devices can provide paths for high frequency currents even if they are battery powered, insulated, or isolated at 50/60 hz.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the aes-50s, aes 50 deg probe with suction, was being used during a knee arthroscopy procedure on 1aug22 when it was reported, ¿when performing ablation with normal level of intra-articular temperature 32 degree celsius we discovered that the tip of the probe is entirely separated from the probe.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as being completed without any delay.Further assessment questioning found that the component had fallen into the surgical site and was removed with forceps.The reporter states that the current status of the patient is ¿very good¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
AES 50 DEG PROBE WITH SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15247909
Report Number1320894-2022-00177
Device Sequence Number14905063
Product Code GEI
UDI-Device Identifier30653405081917
UDI-Public(01)30653405081917(17)260919(10)202109201
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K140578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Model NumberAES-50S
Device Catalogue NumberAES-50S
Device Lot Number202109201
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient EthnicityNon Hispanic